Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
This is a Premium feature
To use this feature subscribe to Mumsnet Premium - get first access to new features see fewer ads, and support Mumsnet.Start using Mumsnet Premium
Bleeding constantly on Mercilon(1 Post)
Hi everyone. I know we get a lot of these threads with bleeding/the pill but I often see them regarding the mini pill, whereas I am on Mercilon. Is anyone else on Mercilon who can relate to my symptoms?
I have endometriosis, officially diagnosed three years ago and a lap performed to remove adhesions and a cyst. Previously I'd had medium-heavy periods and awful cramps alongside other stuff. I would get fainting spells due to my hormones being all over the place. A few months after my op, the doctor put me on Mercilon. I'd been on Microgynon about ten years ago but it made me feel unhinged. Mercilon was fine for the first year and a half. It balanced my hormones so I could regulate my temp better, made me feel less sick, and helped with my periods. Since going on it, I've been taking it on a tricycling schedule as instructed by the doctor, to prevent the growth of my endo. So I take three packs together (21 pills each) then a 5 day break for a withdrawal bleed. This worked as expected at first, for eighteen months. After that, I started spotting during each pack, though my withdrawal bleed would still happen. Light spotting most of the time, dark brown or light red, with occasional heavier bleeding.
Over the past year I've had it intermittently worse. Typically I will start the new first pack in the cycle and I don't bleed much. By the second pack it kicks in, and it gets heavier. It's like my body is rebelling because it wants to have a real period I suppose. This week for example, it's basically the same as a withdrawal bleed, except I'm on the second pack, and currently have two pills left to take. Then I start my third pack for 21 days, THEN I break to have my regular bleed.
I have mentioned this to various doctors and nurses and they all just kind of nod and say 'yeah, it does that.' I'm still not sure how common it is to have this much. I've been cramping this week which is unusual with my normal spotting, like I said it's more like my withdrawal bleed which mimics a period.
At my last pill check a couple of months ago the nurse didn't seem too concerned, just to 'keep an eye' which... I'm not really sure what that means because I've been keeping an eye for nearly two years now. It's a shame because otherwise this pill works fine. I'm happy to put up with the spotting as long as it's nothing serious, uncontrolled endo affected my life way more than this does.
I guess I'm worried that the docs are just waving me off and maybe I'm missing something? I have been very stressed these past few months (bought first house and moved) and was particularly anxious and tense this past weekend - was already spotting, long car trip and felt sick in the car, panic attack, lots of activity when I recovered, and panic attacks take a lot out of me physically. I don't know if this could have affected my bleeding pattern though! Note: for what it's worth my last smear (all clear) was during my endo op while I was under as I have difficulty being conscious for smears (vaginismus) so I expect to get a letter for the next one in January.
Has anyone else had this kind of experience?